MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE; SURGICAL INSTRUMENT FOR SHOULDER SURGERIES

MEDACTA INTERNATIONAL SA SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE; SURGICAL INSTRUMENT FOR SHOULDER SURGERIES
Catalog Number 04.01.10.0284
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on january 15, 2019.Lot 1752863: (b)(4) items manufactured and released on 11 october 2017.No anomalies found related to the issue.To date, other 4 similar event on the same lot has been registered.Visual inspection performed by r&d project manager on january 15, 2019.The instrument's tip resulted damaged: one of the four teeth on the extremity was broke.The teeth are the protrusions of the shaft, in order to connect the relative screw and transmit the adequate torque to tighten the implant on its position.The breakage could be occurred because of the surgeon was not completely aligned with the screw, so the screwdriver was overstressed by applying a bending force directly on the four teeth.
 
Event or Problem Description
During surgery, one piece of the tip of the screwdriver was broken.The pieces fell into the patient and then the surgeon recovered all the fragments.The surgery was completed with the same screwdriver using three tips.No delay was reported, the surgery was completed successfully.

Brand Name
SHOULDER GENERAL GLENOID POLYAXIAL SCREWDRIVER - NON-RETENTIVE
Common Device Name
SURGICAL INSTRUMENT FOR SHOULDER SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8256601
Report Number3005180920-2018-01100
Device Sequence Number16658318
Product Code LXH
UDI-Device Identifier07630971211902
UDI-Public07630971211902
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.10.0284
Device Lot Number1752863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;